# SDR 2006FA0000094

- Difficulty date: January 29, 2006
- Submitted: January 30, 2006
- Operation: General aviation
- Aircraft: N201CD
- Make and model: Mooney M20J
- Aircraft serial: 240063
- Engine: Lyc IO360A1A
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Transmitter
- Part number: AK450
- Part serial: 466151
- Condition: Deteriorated
- Location: Elt
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELT TRANSMITTER WAS REMOVED DURING ANNUAL FOR BATTERY REPLACEMENT AND TESTING. UNIT HAD BATTERIES REPLACED.  DURING TESTING THE UNIT MADE A WEAK SIGNAL OUTPUT AND HAS NO RANGE.  USED DIFFERENT SET OF BATTERIES FOR RETESTING, SAME RESULTS.  HOOKED BACK IN AIRCRAFT TO AIRCRAFT ANTENNA, TEST RESULTS THE SAME.  ARMED UNIT AND TESTED THROUGH REMOTE MOUNTED SWITCH WITH SAME UNSATISFACTORY RESULTS.  UNIT IS APPROXIMATELY 2 YEARS OLD.  TREND OF FAILURES ON THIS MAKE AND MODEL OF ELT.  SUSPECT INTERNAL DETERIORATION OF COMPONENT SECURITY.  (K)
